Aa
A
A
A
Close
Depression Community
10.6k Members
524020 tn?1223161005

My Psych. Suggested Lamictal?????

I am wondering if any of you have been on this and what the outcome was? I would really love any info you guys could give me. I am really nervous about starting new meds. Right now I am on Celexa and Ativan. I desperatly want off the Ativan(1mg 3x day) but I am not able too right now due to my PTSD and depression not being stable. By that I mean certain times of the month I go into "crisis mode" and start having P.A.'s lke crazy. I am hoping maybe a mood stabilizer would help this. Also can you take ativan and lamictal at the same time. Thanks everyone.
4 Responses
Avatar universal
I was on lamictal and ativan at the same time - I was okay until my son was murderedin 1/05 - and then it seemed like nothing helped - suffered from PTSD so I was going from one med to the other - however doctor kept me on lamictal than I switched doctors and the new one put me on 400 mgs of lamictal and that's when my problems started I got bad rash and once you get a rash from lamictal you can't go back on it - however I was okay under regular dose of 200 mgs - also had problems when dr pulled me off ativan - but put me on klonpin and cymbalta with lamictal than got rashes again and took me off lamictal but the rashes continued - no i'm on wellbutrin, klonpin and prozac and I refuse to take any other meds -

Now it's time for me healing - pray about it before you take anything other meds - if you're hesitant - talk to God about it - I know about the crisis mode - I go there to - especially with the PA's - but I still had PA's with the mood stabilizer - so it all depends on your system.

Best of luck and God bless you.
Avatar universal
I have been taking Lamictal for 3 months now. I also take an SNRI antidepressant along with it.

Thus far am very pleased with how well the Lamictal is controling my anxiety. It has not made me feel spacy or sleepy like many mood stabilizing meds can often do.

I get bad PA's along with my Severe depression and I must say that this Lamictal has really helped with that a lot.

There is only one catch with Lamictal. It takes a long time to build up to the effective 100Mg dosage. With Lamictal you have to start very low over several weeks before you can start 100Mgs a day (the effective dosage) Even after you reach 100Mgs a day then it will be another few weeks at that dosage before you notice a difference.

Took me a total of 7 weeks before I noticed marked improvement from the Lamictal, but when it starts working you will feel better if anxiety is a problem for you.

As for side effects, I have had almost none with Lamictal. Not even sexual side effects. Maybe a little upset stomach once in a while, but no weight gain at all from it.

Keep in mind that about 1 in 300 people can develope an allergic reaction to Lamictal shortly after starting. This will show itself as a rash around the neck or chest.

IF YOU GET THIS RASH THEN DISCONTINUE THE LAMICTAL IMMIDIATLY AND CALL YOUR DOCTOR. This is rare, but can happen to some people.

That's why Lamictal must be started at very low dosage and ramped up slow to the effective dosage.

The thing with Lamictal is that it just takes time.

Not 100% sure if you can take Antivan with Lamictal so ask your doctor.
585414 tn?1288941302
  I was on Lamictal and when I started it it had to be raised at 25 mg. per week by FDA regulations because of the 1 in a thousand chance of Stephen's Johnson Syndrome ("the rash"). However, my psychopharmocologist says the chances of that rare side effect drops drastically after six months. I do know someone who got it and it started with flu like symptoms first and then they had the rash and by the time they stopped the Lamictal they needed a liver operation but if they had stopped it from the beginning it would have gone away. What it is is a severe allergic reaction to the medication and yes its rare and no reason not to take it but something you must look out for. For information on this or any other medication google "Depression Central".
  One concern about Lamictal that is not dangerous but can happen is that at higher doses it can worsen mania. That's what happenned to me and why my psychopharmocologist took me off it. But when it did work it was quite effective and tolerable and one of the few mood stabilizers that does not cause cognitive side effects generally so I would consider if it won't interact with what you are on already. Your psychiatrist can easily look this up.
202665 tn?1248806733
I've been on lamictal with SNRI's for about four months now.  Started at a low dose and am not at 150mg/day - 75mg both in the morning and at night.  I was told by my psych. that if you can tolerate it in 12 hour cycles it works beter at helping you vs. taking all at one time.  Others here might be able to speak to the validity of that.

It does seem to take a long time to see any improvements once an increase has been made, but it does seem to help me normalize for longer periods of time.  I deal with rapid cycles have noticed a slight longer period between cycles as the days go by.

So, in my case, i am finding it helpful.  I've had no issues with rash, however I do get dizzy quite alot, foggy, and have severe memory issues now and then.  Because I am on SNRI's as well as some other medications - I'm trying to track this to see if it has anything to do with the increase in dosage of the lamictal.

Best of luck in your search for information/answers.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.